My 7-year-old cat, Henry, was in acute renal failure one month ago. His weekly blood tests since then have all been normal, except for this last time, when his urine was found to have blood and bacteria. He has also had diarrhea for a few days, and the vet thinks he has both a UTI and gastro-int. infection. She has prescribed both Orbax and Metronidazole for him. My question is: is it safe for a cat with a history of kidney failure to be taking these drugs, and both at the same time?
Yes it is safe but a culture should be done before instituting antibiotic therapy
to assure the correct antibiotic is used.
Eight weeks minimum for the Orbax and re-culture the urine 10 days later.
The G I tract probably plays no role in this case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.